Thunderstorm Wind, Texas
- When
- August 17, 3:50 PM CST
- Where
- Texas County, 2.08 mi S of Cabool Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.100, -92.080
Severe thunderstorm wind gusts downed one large tree.
A few strong to severe thunderstorms impacted areas of southwest and central Missouri.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
A few strong to severe thunderstorms impacted areas of southwest and central Missouri.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 17, 1:46 PM CST, 2 hours 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 246 PM CDT FRI AUG 17 2007 .SYNOPSIS... THE REMNANTS OF A DIFFUSE SURFACE FRONT STRETCHED FROM NORTHEAST KANSAS AND ACROSS THE MISSOURI OZARKS FRIDAY AFTERNOON. MODEST SURFACE CONVERGENCE ALONG THIS BOUNDARY WAS RESULTING IN SURFACE MOISTURE CONVERGENCE AND AN AXIS OF HIGHER LOW LEVEL THETA-E. SURFACE BASED CAPES WITHIN THIS MOIST AXIS WERE SURPASSING 3000 J/KG. THIS INSTABILITY WAS EVIDENCED BY THE DEVELOPMENT OF CUMULUS AND ISOLATED CONVECTION ON THE OZARK PLATEAU OF SOUTHERN MISSOURI. A WEAK UPPER LEVEL SHEAR AXIS WAS ALSO IN PLACE ACROSS THE REGION BETWEEN THE WESTERLIES TO THE NORTH AND THE CIRCULATION AROUND THE REMNANTS OF ERIN TO THE SOUTHWEST. FOSTER && .DISCUSSION... SEASONABLY HOT AND HUMID CONDITIONS ALONG WITH INCREASING CHANCES OF CONVECTION ARE EXPECTED THIS UPCOMING WEEKEND. THE REMNANTS OF ERIN AND THE WEAK FRONT WILL PLAY A ROLE IN ENHANCING RAIN CHANCES. MODELS DIFFER ON THE EVOLUTION OF THE LEFTOVER CIRCULATION FROM ERIN...BUT WILL FOLLOW CLOSER TO THE GFS SOLUTION WHICH HAS BEEN MORE CONSISTENT AND HAS BETTER CONSENSUS AMONG OTHER MODELS. THE GFS SHEARS OFF SOME SHORT WAVE ENERGY WHILE MAINTAINING THE PRIMARY CIRCULATION OVER WEST TEXAS. THIS ENERGY WILL EJECT NORTHEAST THEN EAST ACROSS THE REGION THIS WEEKEND. THE ASSOCIATED MOISTURE PLUME WILL PUSH PRECIPITABLE WATER VALUES TO NEAR 2 INCHES. EXPECT SCATTERED TO NUMEROUS CONVECTION TO DEVELOP SATURDAY AFTERNOON WITH THE FOCUS OF ACTIVITY FROM SOUTHEAST KANSAS INTO CENTRAL MISSOURI. CONVECTION WILL BE MORE CONCENTRATED FROM THE OZARK PLATEAU NORTHEASTWARD INTO CENTRAL MISSOURI ON SUNDAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE BUT DRY ANTECEDENT CONDITIONS WILL PRECLUDE ANY SIGNIFICANT FLOODING RISK. THE INCREASE IN CLOUDS AND SHOWERS WILL KEEP HIGH TEMPERATURES CLOSER TO NORMAL ALTHOUGH IT WILL BE MORE HUMID. THE SUBTROPICAL RIDGE WILL REASSERT ITSELF NEXT WEEK WITH THE CENTER OF THE HIGH ANCHORING OVER THE SOUTHEAST U.S. TEMPERATURES WILL LIKELY BE ABOVE NORMAL IN THE MIDDLE AND UPPER 90S. HIGHS MAY NOT REACH 100 AS THE HIGHER 500 MB HEIGHTS WILL BE TO THE SOUTHEAST AND THE ATMOSPHERE MAY BE MORE MOIST. ISOLATED DIURNAL CONVECTION CANNOT BE RULE OUT ANY DAY BUT COVERAGE WILL BE VERY LIMITED. SOME QUESTION ABOUT THE IMPACT OF A SUBTROPICAL LOW THAT WILL RIDE THE PERIPHERY OF THE RIDGE. THE GFS BRINGS THIS FEATURE INTO THE CENTRAL U.S THE MIDDLE OF NEXT WEEK BUT DEPICTS LITTLE PRECIPITATION. RAIN CHANCES WILL HAVE TO BE INCREASED IF THIS SYSTEM MATERIALIZES. FOSTER && .AVIATION... FOR THE 18Z KSGF/KJLN TAFS...VFR CONDITIONS CAN BE EXPECTED AT THE TAF SITES THROUGH THE EVENING HOURS TODAY. BROKEN HIGH LEVEL CLOUDS AND FEW TO SCATTERED CUMULUS CLOUDS WILL BE POSSIBLE THIS AFTERNOON. A WEAK SURFACE COLD FRONT AND INCREASED CLOUD COVER TODAY HAVE KEPT SURFACE TEMPERATURES A TAD COOLER THAN PREVIOUS DAYS. THIS ALONG WITH THE MID LEVELS REMAINING WARM AND DRY HAS HELPED TO CREATE A CAP OVER THE AREA. THIS SHOULD LIMIT PRECIPITATION CHANCES AT THE TAF SITES THROUGH THE OVERNIGHT HOURS. WITH THE WEAK SURFACE BOUNDARY OVER THE AREA...CANNOT COMPLETELY RULE OUT ISOLATED SHOWERS AND THUNDERSTORMS THROUGH THE EVENING...ESPECIALLY IN AREAS THAT SEE MORE SUNSHINE. HAVE LEFT PRECIPITATION CHANCES OUT OF THE TAFS THROUGH THE OVERNIGHT HOURS BECAUSE FEEL THE CHANCES ARE TOO LOW TO INCLUDE AT THIS TIME. HAZE COULD ONCE AGAIN DEVELOP AT THE TAF SITES...DROPPING VISIBILITIES INTO THE MVFR CATEGORY EARLY SATURDAY MORNING. INCREASED MOISTURE AND AN UPPER LEVEL DISTURBANCE WILL PUSH INTO THE AREA FROM THE SOUTH SATURDAY...BRINGING BETTER CHANCES FOR SHOWERS AND THUNDERSTORMS TO THE TAF SITES. HAVE INCLUDED VCSH AT BOTH TAF SITES FOR THE END OF THE TAF PERIOD. WISE && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1245 PM CDT FRI AUG 17 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-181745- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1245 PM CDT FRI AUG 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA THIS AFTERNOON AND EVENING. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...SMALL HAIL...VERY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. AFTERNOON HEAT INDEX VALUES WILL BE NEAR 100 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A CHANCE OF THUNDERSTORMS WILL CONTINUE THIS WEEKEND. THE RISK OF SEVERE WEATHER IS VERY LOW. HOWEVER LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. AFTERNOON HEAT INDEX VALUES OVER 100 DEGREES WILL BE POSSIBLE ACROSS PORTIONS OF THE OUTLOOK AREA NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 355 PM CDT FRI AUG 17 2007 MOZ079-080-172130- POLK MO-DALLAS MO- 355 PM CDT FRI AUG 17 2007 ...SIGNIFICANT WEATHER ALERT FOR DALLAS AND POLK COUNTIES UNTIL 430 PM CDT... AT 352 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BOLIVAR TO 9 MILES SOUTH OF BUFFALO. THESE STORMS WERE NEARLY STATIONARY. THESE STORMS WILL BE NEAR... BOLIVAR AND BUFFALO BY 430 PM CDT. THE TOWNS OF FOOSE AND HALF WAY ARE IN THE PATH OF THESE STORMS. WINDS AROUND 50 MPH AND DANGEROUS CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THESE STORMS. WISE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 425 PM CDT FRI AUG 17 2007 MOZ106-172200- OREGON MO- 425 PM CDT FRI AUG 17 2007 ...SIGNIFICANT WEATHER ALERT FOR OREGON COUNTY UNTIL 500 PM CDT... AT 421 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF ALTON...OR 20 MILES NORTHEAST OF THAYER...MOVING NORTH AT 5 MPH. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF OREGON COUNTY. WINDS AROUND 50 MPH AND DANGEROUS CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM. WISE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 426 PM CDT FRI AUG 17 2007 MOZ082-092-172200- WRIGHT MO-TEXAS MO- 426 PM CDT FRI AUG 17 2007 ...SIGNIFICANT WEATHER ALERT FOR TEXAS AND WRIGHT COUNTIES UNTIL 500 PM CDT... AT 421 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF MOUNTAIN GROVE...MOVING NORTH AT 5 MPH. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EASTERN WRIGHT AND WESTERN TEXAS COUNTIES...INCLUDING THE TOWNS OF DAWSON...GRAFF AND BENDAVIS. WINDS AROUND 50 MPH DANGEROUS CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM. WISE
The Springfield radar (KSGF), 118 km away, was scanning. The volume nearest the first event began at 21:50 UTC.
4 thunderstorm wind, 1 hail. Local standard time, as filed.
Severe thunderstorm wind gusts downed one large tree.
Severe thunderstorm wind gusts downed a large tree across County Road 2025 near its intersection with Highway 32.
Thunderstorm wind gusts downed a tree.
A 50 foot tall and 35 inch diameter oak tree as blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2007Every state in 2007This day in weather historyWarnings in Missouri, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51963, 51965, 51966, 51962, 51967.